Alert archive / Wisconsin / River Flood Warnings in 2011
River Flood Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 26, 2011, 8:57 PM CDT for Oconto County, Wisconsin. It took effect at Apr 27, 2011, 1:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2011, 8:57 PM CDT (01:57 UTC)
- In effect from
- Apr 27, 2011, 1:00 AM CDT
- Expired
- Apr 27, 2011, 8:58 PM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
866 WGUS43 KGRB 270157 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 857 PM CDT TUE APR 26 2011 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC083-271657- /O.NEW.KGRB.FL.W.0018.110427T0600Z-110428T1200Z/ /OCTW3.1.ER.110427T0600Z.110427T1200Z.110427T1800Z.UU/ 857 PM CDT TUE APR 26 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE OCONTO RIVER ABOVE OCONTO. * FROM LATE TONIGHT THROUGH THURSDAY MORNING. * AT 8:00 PM TUESDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE TONIGHT AND REACH 9.2 FEET WEDNESDAY MORNING. THE RIVER WILL BEGIN TO FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS WIDESPREAD LOWLAND FLOODING. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT OCONTO 9.0 7.0 8.85 08 PM 04/26 8.6 8.1 7.6 7.4 OCONTO 9.0 7.0 8.85 08 PM 04/26 NOT A FORECAST POINT - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS OCONTO 8.85 08 PM 04/26 2.14 9.20 07 AM 04/27 $$
2 follow-up statements
472 WGUS83 KGRB 271420 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 920 AM CDT WED APR 27 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC083-280520- /O.EXT.KGRB.FL.W.0018.000000T0000Z-110429T0300Z/ /OCTW3.1.ER.110427T0340Z.110427T1800Z.110428T0900Z.UU/ 920 AM CDT WED APR 27 2011 THE FLOOD WARNING CONTINUES FOR THE OCONTO RIVER ABOVE OCONTO. * AT 7:00 AM WEDNESDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. * AT 10.0 FEET...1.0 FOOT ABOVE FLOOD STAGE...WATER PARTIALLY COVERS A PUBLIC CAMPGROUND IN THE CITY OF OCONTO. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN OCONTO 9.0 7.0 9.33 07 AM 04/27 8.9 8.4 8.2 8.0 OCONTO 9.0 7.0 9.33 07 AM 04/27 NOT A FORECAST POINT - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS OCONTO 9.33 07 AM 04/27 2.65 9.50 01 PM 04/27 OCONTO 9.33 07 AM 04/27 M ..NOT AVAILABLE.. $$
248 WGUS83 KGRB 280158 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 858 PM CDT WED APR 27 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC083-280228- /O.CAN.KGRB.FL.W.0018.000000T0000Z-110429T0300Z/ /OCTW3.1.ER.110427T0340Z.110427T1430Z.110427T1651Z.UU/ 858 PM CDT WED APR 27 2011 THE FLOOD WARNING IS CANCELLED FOR THE OCONTO RIVER ABOVE OCONTO. * AT 8:00 PM WEDNESDAY THE STAGE WAS 8.5 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 11:51 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET BY FRIDAY MORNING. * AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS WIDESPREAD LOWLAND FLOODING. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN OCONTO 9.0 7.0 8.46 08 PM 04/27 8.1 8.0 7.9 7.7 OCONTO 9.0 7.0 8.46 08 PM 04/27 NOT A FORECAST POINT - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS OCONTO 9.33 08 AM 04/27 -0.39 8.30 01 AM 04/28 OCONTO 9.33 08 AM 04/27 M ..NOT AVAILABLE.. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 26, 5:26 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 26, 5:26 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 526 PM CDT TUE APR 26 2011 .UPDATE... UPDATED TO RAISE SNOW TOTALS NORTHWEST VILAS AS REPORTS FROM PRESQUE ISLE ALREADY REPORTING AROUND 2 INCHES. WEB CAMS ALSO SHOWING SAME IN MANITOWISH WATERS...MAINLY ON THE GRASS. MODEL/RADAR SHOWING DIMINISHING TREND AS HEAVIER PCPN LIFTS NORTH AS SFC LOW MOVES INTO NORTHERN WI. && .PREV DISCUSSION...ISSUED AT 304 PM CDT TUE APR 26 2011... SYNOPSIS...COOL AND WET THE NEXT COUPLE DAYS...THEN YET ANOTHER CHANCE OF RAIN THIS WEEKEND. VERY ENERGETIC SRN STREAM OF A SPLIT FLOW REGIME WL BRING A SERIES OF STORM SYSTEMS ACRS THE FCST AREA EARLY IN THE PERIOD. THE TREND DURING THE LATTER PART OF THE PERIOD WL BE FOR THE BRANCHES TO MERGE BACK TOGETHER INTO A SOMEWHAT LOWER AMPLITUDE REGIME. NOT EVEN TAKING INTO ACCOUNT THE RAIN THAT FELL LAST NIGHT AND TODAY...PCPN AMNTS ARE LIKELY TO END UP AOA NORMAL AS A RESULT OF A COMPLEX SYSTEM THAT WL CONSOLIDATE OVER THE AREA THE NEXT COUPLE DAYS...AND ANOTHER SYSTEM THAT WL CROSS THE AREA THIS WEEKEND. THE WIDESPREAD PCPN WL RESULT IN WELL BLO NORMAL TEMPS THE NEXT COUPLE DAYS. READINGS WL BRIEFLY REBOUND AHEAD OF THE WEEKEND SYSTEM... THEN FALL BACK BLO NORMAL AGAIN FOR EARLY NEXT WK. SHORT TERM...TONIGHT THROUGH WEDNESDAY. SURFACE LOW SLOWLY LIFTING NORTH ACROSS CENTRAL WISCONSIN WILL PRODUCE SHOWERY PRECIPITATION TONIGHT. WARM FRONT SHOULD MOVE INTO EAST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND CAUSE TEMPERATURES AT OSHKOSH...APPLETON AND POSSIBLY GREEN BAY TO JUMP INTO THE LOW TO MID 50S FOR AWHILE. ON THE OTHER EXTREME OF OUR FORECAST AREA...SOME SNOW WILL MIX IN WITH THE RAIN IN FAR NORTHCENTRAL WISCONSIN...WHERE AN INCH OR TWO OF SLUSH MIGHT BE POSSIBLE ON THE GRASS. ADDITIONAL RAINFALL AMOUNTS SHOULD BE GENERALLY BE A QUARTER INCH OR LESS WITH A BIT MORE IN THE NORTH. MOST AREAS HAVE RECEIVED AN INCH TO INCH AND A HALF OF RAIN TODAY BUT SO FAR WE HAVE ONLY HEARD OF A FEW FLOODED PARKING LOTS. RIVERS AND STREAMS WERE SLOWLY FALLING OVER THE LAST FEW DAYS BUT WILL LIKELY BEGIN TO RISE AGAIN. LONG TERM...WED NGT THROUGH NEXT TUE. LEAD CYCLONE WL JUST WANDER ACRS WI AND FILL EARLY IN THE FCST PERIOD. LOOKING AT THE BIG PICTURE...MODELS NOW IN BETTER AGREEMENT IN HANDING THE COMPLEX SYSTEM THAT WL EVOLVE OVER THE ERN GREAT LAKES RGN AS THE NEXT SHRTWVS IN THE SERIES EJECT NEWD OUT OF THE PLAINS UPR TROF. LOOKS LIKE 2 SEPARATE CYCLONES WL RIDE NNEWD ALONG THE FRONT. THE CANADIAN REGIONAL MODEL AND NAM SEEM TO SUFFER SOME FEEDBACK ISSUES AND GENERATED VERY INTENSE SML CYCLONES. THE CANADIAN WITH THE FIRST SHRTWV AND THE NAM WITH THE SECOND WHICH IT WAS MUCH FASTER IN LIFTG NEWD. SEEMS LIKE SOMETHING CLOSER TO WHAT THE ECWMF/SREF WERE SHOWING IS A MORE LIKELY OUTCOME. THEY SUGGESTED FIRST SHRTWV WL BRING SFC WV NWD INTO LOWER MI TOMORROW...THEN SECOND STRONG SHRTWV WL BRING ANOTHER NWD TOMORROW NGT. BEST GUESS NOW IS THAT THOSE SYSTEMS WL TRACK FAR ENOUGH W TO BRING PCPN BACK INTO AT LEAST ERN WI...AS TENDENCY SHOULD BE FOR SYSTEMS TO TRY AND WRAP WWD ARND UPR LOW CONSOLIDATING ACRS THE UPPER MISSISSIPPI VALLEY. UPPED POPS AND QPF FM PREV FCST. IT IS POSSIBLE THAT ERN WI COULD AGAIN END UP WITH FAIRLY SUBSTANTIAL PCPN AMNTS. BUT IT IS ALSO POSSIBLE PCPN WL BE MORE SCT THIS FAR W. ISSUED AN ESF DETAILING THE SITUATION. ALTHOUGH SYSTEM PCPN WL BE WANING THU...EXPECT PLENTY OF SHOWERS IN THE COOL AND SHARPLY CYCLONIC FLOW ACRS THE AREA. TEMPS COULD BE COLD ENOUGH FOR THE PCPN TO FALL AS SNOW OR GRAUPEL...SO WL CONT TO MENTION A POSSIBILITY OF SN IN THE FCST. A BRIEF PERIOD OF QUIET WX IS THEN ON TAP BEFORE ANOTHER SYSTEM AFFECTS THE AREA DURING THE WEEKEND. MODELS CONTD TO COME TOGETHER ON TIMING...SO WAS ABLE TO FINE-TUNE POPS A LITTLE FM PREV FCST. MODELS SUGGESTED BEST CHC WOULD BE SAT...THOUGH WOULD NOT BE SURPRISED TO SEE THAT SHIFTED INTO SAT NGT AS UPR FLOW WL BE PRETTY AMPLIFIED AND SYSTEM MAY TEND TO SLOW A BIT. ALTHOUGH PCPN IS LIKELY AT SOME POINT...KEPT POPS IN CHC CATEGORY FOR NOW DUE TO UNCERTAINTY IN TIMING. COLD AIR WL SURGE SEWD BEHIND THE SYSTEM...WITH UPR TROF LIKELY TO LINGER ACRS THE AREA FOR A TIME. ONE COULD CERTAINLY MAKE THE CASE THAT THERE WL BE A CHC OF SHOWERS AT SOME POINT...BUT SINCE WE WOULD BE LOOKING AT A MINOR PCPN EVENT AT BEST DECIDED TO STAY DRY FOR NOW. AVIATION...IFR/IFR CONDITIONS WITH SHOWERS OR RAIN AND SNOW EXPECTED IN MOST PLACES THROUGH MID MORNING WEDNESDAY. THEN MVFR/VFR BY WEDNESDAY AFTERNOON. MARINE...WINDS WILL DIMINISH FROM SOUTH TO NORTH DURING THE LATE AFTERNOON AND EVENING HOURS AS SURFACE LOW MOVES NORTH ACROSS THE STATE. SO WILL EVENTUALLY END THE GALE WARNING AND REPLACE WITH A SMALL CRAFT ADVISORY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 26, 2:28 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 228 PM CDT TUE APR 26 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 228 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN TONIGHT. A INCH OR TWO OF SLUSHY SNOW ACCUMULATION IS POSSIBLE IN AREAS TO THE NORTH AND WEST OF RHINELANDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY RIVERS IN EAST-CENTRAL WISCONSIN ARE LIKELY TO SPIKE UPWARD AGAIN THE NEXT COUPLE DAYS DUE TO THE RAIN WHICH FELL MONDAY NIGHT AND TUESDAY. BUT AT THIS POINT...SIGNIFICANT FLOODING IS NOT EXPECTED. WISCONSIN IS EXPECTED TO BE ON THE WESTERN EDGE OF ANOTHER STORM SYSTEM WEDNESDAY THROUGH THURSDAY. THE STORM WILL BRING MORE RAINFALL TO THE AREA. RAINFALL AMOUNTS OF 1/4 TO 1/2 INCH ARE FORECAST FOR EASTERN WISCONSIN...WITH UP TO 1/4 INCH IN THE WEST. IF THIS FORECAST HOLDS...THE IMPACT ON RIVERS WILL BE MINIMAL. BUT THERE IS A CHANCE THE STORM WILL TRACK FARTHER WEST...AND BRING HEAVIER RAINFALL TO THE AREA. ANYONE LIVING NEAR RIVERS OR STREAMS OR NEAR LOW-LYING AREAS IN EASTERN WISCONSIN SHOULD MONITOR LATER FORECASTS FOR POSSIBLE UPDATES TO THE RAINFALL ESTIMATE. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF LOW-LAND FLOODING SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-271100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 228 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALES WILL DIMINISH EARLY...BUT CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH SATURDAY NIGHT. IN ADDITION TO THE STORMS...CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY THROUGH MONDAY. JS/RM
In the hours before
Special weather statement, Apr 26, 4:14 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 414 PM CDT TUE APR 26 2011 WIZ005-262315- VILAS- INCLUDING THE CITY OF...EAGLE RIVER 414 PM CDT TUE APR 26 2011 ...ACCUMULATING SNOW THIS AFTERNOON AND EVENING... LOOK FOR RAIN TO CONTINUE TO FALL OVER MUCH OF VILAS COUNTY THROUGH THE EVENING HOURS...THOUGH OVER PARTS OF NORTHWEST VILAS IN THE COMMUNITIES FROM PRESQUE ISLE TO MANITOWISH WATERS MUCH OF THE PRECIPITATION WILL FALL AS SLUSHY SNOW. 1 TO 3 INCHES OF ACCUMULATION IS EXPECTED...MAINLY ON GRASSY SURFACES. MOTORISTS ARE ENCOURAGED TO USE EXTRA CAUTION THIS EVENING AS SOME SLICK SPOTS MAY DEVELOP ON AREA ROADWAYS. THE RAIN AND SNOW IS EXPECTED TO DIMINISH DURING THE LATE EVENING AND OVERNIGHT. TE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:52 PM CDT | Marine Dense Fog Advisory | GRB | 8 hr |
Nearby
River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.